Hail, Montgomery
- When
- April 10, 10:45 PM CST
- Where
- Montgomery County, Mt Ida
- Measured
- 0.75 in hail
- Reported by
- Law Enforcement
- Coordinates
- 34.550, -93.630
A cluster of severe thunderstorms developed in Oklahoma during the late afternoon and early evening of April 10th. The storms moved east-southeastward along a frontal boundary, affecting parts of western and southern Arkansas during the late evening hours of April 10th and early morning hours of April 11th.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LZK wrote it up.
A cluster of severe thunderstorms developed in Oklahoma during the late afternoon and early evening of April 10th. The storms moved east-southeastward along a frontal boundary, affecting parts of western and southern Arkansas during the late evening hours of April 10th and early morning hours of April 11th.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Apr 10, 7:40 PM CST, 3 hours 5 minutes earlier.
AREA FORECAST DISCUSSION...UPDATE NATIONAL WEATHER SERVICE LITTLE ROCK AR 840 PM CDT TUE APR 10 2007 .DISCUSSION... EVENING CONVECTION OVER AR PUSHING NE WITH SHORTWAVE ENERGY AS IT LIFTS TO THE NE. HAVE SEEN MOSTLY SHOWERS WITH ONLY ISOLATED WEAK THUNDERSTORMS TODAY AND THIS EVENING. 00Z KLZK SOUNDING HAD A PRECIP WATER VALUE OF 1.07 INCHES...LI OF +8.6...WINDS VEERING SURFACE TO 6K FT WITH A 40 KT LOW LEVEL JET...WHILE A WARM LAYER 1K-7K FT. OVERCAST OVER AR TODAY ALLOWED MINIMAL HEATING TO HELP WITH DESTABILIZATION...HENCE MOSTLY SHOWERS WITH ELEVATED THUNDER. CONVECTION OVER SE OK CONTINUES TO MOVE E-SE...& UPDATED SPC DAY 1 HAS FAR SW AR IN A SLIGHT RISK. CONVECTION WAS RUNNING ALONG THE THETA-E GRADIENT & NEAR THE WARM FRONT OVER SE OK TO NORTHERN LA. EXPECT CONVECTION TO GRADUALLY WEAKEN AS IT MOVES SE...WITH MORE STABLE ATMOSPHERE & MOVEMENT AWAY FROM DYNAMICS. CURRENT FORECAST HAS CHANCE TO LIKELY POPS...WITH CURRENT TRENDS & EXPECTED UPPER ENERGY PUSHING ACROSS THE STATE OVERNIGHT. MODELS ARE CONSISTENT...& EVIDENT IN THE SATELLITE DATA...THAT SOME UPPER LOW DEEPENING WILL OCCUR OVER THE SOUTHERN PLAINS...THEN LIFT ACROSS AR OVERNIGHT. THIS TREND STILL LOOKS GOOD. WILL FINE TUNE A BIT LATER BASED ON RADAR TRENDS. REST OF FORECAST ON TRACK. (59) .PREV DISCUSSION... /ISSUED 626 PM CDT TUE APR 10 2007/ .AVIATION... IFR CONDITIONS WILL CONTINUE OVER MOST OF ARKANSAS THIS EVENING THROUGH WEDNESDAY MORNING.(38) && .PREV DISCUSSION... /ISSUED 235 PM CDT TUE APR 10 2007/ SHORT TERM...TONIGHT THROUGH FRIDAY NIGHT SCTD TO NUMEROUS SHOWERS/ISOLD STORMS CONT TO WORK NEWD ACRS THE FA THIS AFTN. ACTIVITY ASSOCD WITH A SHRTWV NOW WORKING INTO WRN AR. MEANWHILE...ANOTHER SHRTWV IS DROPPING SEWD OUT OF THE CNTRL ROCKIES AND WL HAVE SOME EFFECT ON OUR AREA LATER TNGT. THIS ALL LEADS TO A TOUGH POP FCST FOR THE FIRST PD. WL INDC SOME DCRS IN RAIN CHCS THIS EVENING AS FIRST SYS CONTS TO WORK EWD AND THEN BRING ANOTHER ROUND OF RAIN THRU THE REGION AFT MIDNIGHT...WITH BEST CHCS OVR NRN AR. OTHER THAN SOME LINGER RAIN CHCS IN THE E EARLY WED MRNG...EXPECT DRY CONDS ACRS THE FA WED AS ASSOCD SFC LOW LIFTS NEWD. SOME LOW CLOUDS MAY KEEP MAX TEMPS DOWN A BIT OVR NRN AR. HOWEVER...INCRSG WLY WINDS COULD RESULT IN A DECENT WARMUP OVR THE STATE WED AFTN. DRY CONDS WL CONT THRU THU. A SHOT OF SLIGHTLY COOLER AIR WL WORK INTO THE REGION BEHIND A WEAK CDFNT THU. BNDRY WL EVENTUALLY STALL JUST SW OF THE STATE LATE THU. A NEW STORM SYS WL BEGIN TO DVLP IN THE SRN PLAINS THU NGT AND FRI...BRINGING THE STALLED FNT SLOLY BACK NWD ACRS AR AS A WRMFNT. HAVE A CHC OF SHRA/TSRA THU NGT AND FRO MRNG OVR NWRN ZNS...VCNTY BETTER WAA REGIME AND LOW LVL JET AXIS. THE STORM SYS IS PROGGED TO TRACK NEWD LATE FRI INTO THE START OF THE LONG TERM. STILL SOME NOTED DIFFERENCES WITH THE MODELS WITH EVENTUAL TRACK AND TIMING OF THE LOW AND ASSOCD CDFNT ACRS AR. BOTH THE GFS AND NAM ARE FAIRLY CLOSE THRU 84 HRS WITH TIMING...WITH THE ECMWF SLOWER AND FURTHER S WITH THE SYS. WL CONT TO TREND TOWARD THE GFS/NAM SOLUTIONS ATTM AND SEE HOW THINGS PLAY OUT WITH THE NEXT FEW MODEL RUNS. STILL LOOKS LIKE WE WOULD EVENTUALLY SEE A SQUALL LN SWEEP THRU THE FA FRI NGT/EARLY SAT...WITH CONDS FAVORABLE FOR SVR STORMS. LONG TERM...SATURDAY THROUGH TUESDAY THE COLD FRONT WILL BE MOVING EAST OF ARKANSAS AT THE BEGINNING OF THE LONG TERM. SOME WRAP AROUND MOISTURE WILL MOVE OVER THE REGION AS THE UPPER LOW MOVES OUT...BUT ONLY HAVE INCREASED CLOUD COVER WITH THIS FEATURE. HIGH PRESSURE AND DRIER AIR THEN MOVES IN FOR THE REST OF THE EXTENDED...WITH NEAR NORMAL TEMPERATURES. NEW MODEL RUNS ARE SHOWING ANOTHER SYSTEM MOVING IN FOR TUESDAY...BUT WILL WAIT UNTIL THERE IS BETTER CONSISTENCY BEFORE INTRODUCING POPS WITH THIS SYSTEM. && .PRELIMINARY POINT TEMPS/POPS... BATESVILLE AR 56 50 66 40 / 80 80 20 10 CAMDEN AR 56 53 73 43 / 70 50 10 10 HARRISON AR 51 47 63 38 / 80 80 10 10 HOT SPRINGS AR 56 51 71 42 / 70 60 10 10 LITTLE ROCK AR 57 52 70 41 / 80 60 10 10 MONTICELLO AR 57 55 74 43 / 70 60 20 10 MOUNT IDA AR 54 50 71 41 / 70 60 10 10 MOUNTAIN HOME AR 51 48 62 38 / 80 90 10 10 NEWPORT AR 59 50 67 40 / 80 90 20 10 PINE BLUFF AR 58 54 72 42 / 80 60 20 10 RUSSELLVILLE AR 52 50 67 40 / 80 70 10 10 SEARCY AR 57 51 69 41 / 80 80 20 10 STUTTGART AR 59 53 71 42 / 80 80 20 10 && .LZK WATCHES/WARNINGS/ADVISORIES...NONE. && AVIATION...38
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LITTLE ROCK AR 805 PM CDT TUE APR 10 2007 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-111000- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 805 PM CDT TUE APR 10 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...OVERNIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER SOUTHWEST ARKANSAS OVERNIGHT. THE MAIN WEATHER THREAT WILL BE DAMAGING WINDS AND ISOLATED TORNADOES. AN UPPER LEVEL TROUGH WILL CONTINUE TO MOVE SLOWLY TOWARDS ARKANSAS OVERNIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY AS TEMPERATURES WARM UP THIS WEEK...STORM SYSTEMS WILL BECOME MORE PROGRESSIVE...WITH CHANCES FOR RAIN EVERY FEW DAYS. SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE INTO EARLY WEDNESDAY ALONG A COLD FRONT. HIGH PRESSURE AND DRY WEATHER WILL FOLLOW ON THURSDAY...WITH A NEW SYSTEM BREWING IN THE ROCKIES. THE NEW SYSTEM WILL APPROACH FROM THE WEST ON FRIDAY AND CHANCES FOR THUNDERSTORMS WILL INCREASE. A WARM AND UNSTABLE ATMOSPHERE WILL BE IN PLACE...WITH A LOT OF ENERGY SURROUNDING THE SYSTEM. GIVEN THIS...IT APPEARS THAT SOME THUNDERSTORMS COULD BECOME SEVERE FRIDAY AFTERNOON AND EVENING. SHOWERS AND THUNDERSTORMS WILL LINGER INTO EARLY SATURDAY...WITH COOLER WEATHER TO RETURN FOR NEXT WEEKEND. WARMING TEMPERATURES ARE THEN EXPECTED FOR EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. VISIT NWS LITTLE ROCK ON THE WEB. GO TO WEATHER.GOV AND CLICK ON CENTRAL ARKANSAS. 38
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 1010 PM CDT TUE APR 10 2007 ARZ030-037-038-040-110410- LOGAN-POLK-SCOTT-YELL- 1010 PM CDT TUE APR 10 2007 ...SIGNIFICANT WEATHER ALERT FOR LOGAN...POLK...SCOTT AND YELL COUNTIES UNTIL 1115 PM CDT... AT 1008 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING AN AREA OF THUNDERSTORMS...WITH SOME ISOLATED STRONG STORMS... PUSHING IN ACROSS SOUTHWEST AND SOUTH-CENTRAL ARKANSAS...MOVING EAST AT 45 MPH. THE STORMS WILL PRODUCE HEAVY RAIN...POSSIBLE SMALL HAIL...WIND GUSTS UP TO 40 MPH...AND FREQUENT AND DANGEROUS LIGHTNING. FREQUENT...DANGEROUS LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. 59
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 1053 PM CDT TUE APR 10 2007 ARZ030-037-038-040-041-110455- LOGAN-MONTGOMERY-POLK-SCOTT-YELL- 1053 PM CDT TUE APR 10 2007 ...SIGNIFICANT WEATHER ALERT FOR LOGAN...MONTGOMERY...POLK...SCOTT AND YELL COUNTIES UNTIL MIDNIGHT CDT... AT 1051 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO TRACK AND AREA OF STRONG THUNDERSTORMS...OVER POLK AND SCOTT COUNTIES...MOVING EAST-NORTHEAST AT 30 MPH. THE STORMS ARE CAPABLE OF PRODUCING SMALL HAIL...HEAVY RAIN...WIND GUSTS UP TO 40 MPH AND FREQUENT AND DANGEROUS LIGHTNING. FREQUENT...DANGEROUS LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. 59
The Western Arkansas radar (KSRX), 106 km away, was scanning. The volume nearest the first event began at 04:43 UTC.
14 hail, 3 thunderstorm wind. Local standard time, as filed.
Several trees were blown down.
A few trees were blown down.
A tree was blown down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2007Every state in 2007This day in weather historyWarnings in Arkansas, April 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 24458, 14994, 24459, 24460, 24461, 24462, 24463, 24464, 24465, 24466, 24467, 24468, 24469, 14858, 24470, 14866, 14993.